MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-15-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would not detach, even after use of the manual detachment method.However, the coil then detached in the catheter during retrieval and had to be retrieved using a snare.The patient was undergoing treatment of an unruptured, saccular basilar top aneurysm.It was noted that the devices were prepared as indicated per the ifu.The aneurysm and vessel characteristics were unknown.Four or more detachment attempts were made, and a secondary instant detacher was used without resolve.One manual detachment attempt was made.There were no related patient symptoms.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11267512
Report Number2029214-2021-00129
Device Sequence Number4503055
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot NumberA947209
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;